advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From India:

I am 48 years old and weigh 100 kg (222 pounds). For my type 2 diabetes, I take metformin and ayurvedic therapy. I need psychiatric medicine due to overflow of unwanted thoughts regarding some improper oppressive things with me. But, most anti-psychotic medicines either lead to weight gain (obesity) or higher blood sugars. Do you know of any anti-psychotic drugs that would not lead to weight gain or increased blood sugars? I have been on flupentixol dihydrochloride.

Answer:

In general, you are correct that a good number of anti-depressant medications cause increased weight gain. At some point, however, you need to weigh the relative importance of the treatment versus the side effects. I would check with your psychiatrist as to which of the drugs would be most helpful for your condition and you can see how it works. Knowing a drug can increase appetite can sometimes allow you to compensate. Your psychiatrist may best know which drug to use and answer your questions along these lines.

JTL

DTQ-20080217114941
Original posting 21 Feb 2008
Posted to Other Medications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:16
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.